MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Catalog Number 08814856160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged high patient recovery and false-positive results with the hbsag g2 elecsys cobas e 100 v2 assay on the cobas e411 disk.The first instance involved a patient sample tested on (b)(6) 2021.The initial result was 1.92 (reactive).A first rerun on the primary tube yielded 0.308 (non-reactive), and a second rerun from a hitachi cup yielded 0.310 (non-reactive).The second instance involved another patient sample drawn and tested on (b)(6) 2021.The initial result was 1.24 (reactive).A first rerun on the primary tube yielded 0.355 (non-reactive), and a second rerun yielded 0.332 (non-reactive).
 
Additional Manufacturer Narrative
The reported event occurred on a cobas e411 analyzer (serial number: (b)(6).The investigation determined that the issue was resolved by replacing the hbsag ii reagent pack and a block within the analyzer.The customer reported no further issues after switching to a new lot of the hbsag ii assay and using a replacement product provided for troubleshooting.The investigation did not identify a product performance issue with the hbsag ii assay itself.The device remains in operation at the customer site, and the case has been closed.A definitive root cause for the initial false-positive results could not be determined based on the available information.

Brand Name
ELECSYS HBSAG II
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23058000
Report Number1823260-2025-02890
Device Sequence Number18471779
Product Code LOM
UDI-Device Identifier07613336198285
UDI-Public07613336198285
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P160019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number08814856160
Device Lot Number52602101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown